MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC RAIDER GUIDEWIRE

VASCULAR SOLUTIONS, LLC RAIDER GUIDEWIRE
Model Number 7448
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 09/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing records will be reviewed.A follow-up report will be issued after the investigation is complete.
 
Event or Problem Description
This unit was used during a cto pci study case on subject (b)(6).No new adverse events reported at the 30-day study close-out visit during a cto pci procedure of the rca, it is reported that the patient suffered a perforation of the rca resulting in a myocardial infarction and right ventricular failure.At the time of the perforation a bandit guidewire (study device) and a raider guidewire (study device) was inserted into the rca via the antegrade approach.A turnpike spiral (study device) was positioned in the septal via the retrograde approach.Post deployment of a des stent the patient became hemodynamically unstable requiring need for compressions, intubation and insertion of a tvp placed in the rv appendage with patient subsequently recovering.Again, patient became hemodynamically unstable with need for cardioversion.Echo at bedside showed stunned lv and rv and effusion from perforation in the rca.Prolonged balloon inflation and deployment of 3 covered stents (4.0 x 26, 5.0 x 26 and 5.0x20 respectively) stabilized the perforation.Patient stabilized and procedure continued without further incidence.A temporary pacemaker was implanted for post-procedure and patient was extubated at the end of the case.It is unknown what device used was the cause of the perforation though the site states that it was not one of the study devices.Associated to mdr 2134812-2021-00009 bandit gw mdr 2134812-2021-00011 turnpike spiral.
 
Additional Manufacturer Narrative
There was no product returned for this complaint.No returned product evaluation could be completed.The unit is a supplied component.A manufacturing review record was requested and supplier stated that no problem was found in the manufacturing record.All processes were followed correctly with no nces, holds or deviations.Per ifu vessel perforation is identified as potential adverse effects that maybe associated with the use of raider guidewire.Account stated that it is unknown what device caused the perforation though it was not one of the study devices.Procedure continued without further incidence.A temporary pacemaker was implanted for post-procedure and patient was extubated at the end of the case.Based on the information, the most likely root cause of the issue is undeterminable.

Brand Name
RAIDER GUIDEWIRE
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key11385856
Report Number2134812-2021-00010
Device Sequence Number14419311
Product Code DQX
UDI-Device Identifier30841156101279
UDI-Public(01)30841156101279
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K173532
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/27/2022
Device Model Number7448
Device Lot Number672318
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/04/2021
Supplement Date Received by Manufacturer02/04/2021
Initial Report FDA Received Date02/26/2021
Supplement Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight90